Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 539, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 8, 2011, 6:44 PM CDT for Leflore County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2011, 6:44 PM CDT (23:44 UTC)
- Expired
- Jul 8, 2011, 7:16 PM CDT
- In force
- 32 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Leflore County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 139 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1514 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1066 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
788
WUUS54 KJAN 082344
SVRJAN
MSC083-090030-
/O.NEW.KJAN.SV.W.0539.110708T2344Z-110709T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
644 PM CDT FRI JUL 8 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...ITTA BENA...GREENWOOD...
* UNTIL 730 PM CDT
* AT 644 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ITTA BENA MOVING EAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO QUITO
AND SIDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3362 9011 3355 9010 3342 9016 3341 9018
3340 9017 3335 9022 3346 9045 3360 9045
3366 9038
TIME...MOT...LOC 2344Z 290DEG 12KT 3354 9032
$$
DL2 follow-up statements
248
WWUS54 KJAN 090005
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
705 PM CDT FRI JUL 8 2011
MSC083-090030-
/O.CON.KJAN.SV.W.0539.000000T0000Z-110709T0030Z/
LEFLORE MS-
705 PM CDT FRI JUL 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR CENTRAL LEFLORE COUNTY...
AT 705 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GREENWOOD MOVING EAST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SIDON
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
LAT...LON 3357 9010 3347 9014 3344 9016 3343 9018
3339 9018 3335 9022 3342 9036 3356 9035
TIME...MOT...LOC 0005Z 290DEG 12KT 3352 9024
$$734
WWUS54 KJAN 090016
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
716 PM CDT FRI JUL 8 2011
MSC083-090027-
/O.CAN.KJAN.SV.W.0539.000000T0000Z-110709T0030Z/
LEFLORE MS-
716 PM CDT FRI JUL 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LEFLORE COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.
LAT...LON 3357 9010 3347 9014 3344 9016 3343 9018
3339 9018 3335 9022 3342 9036 3356 9035
TIME...MOT...LOC 0017Z 290DEG 12KT 3351 9019
$$
JAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:28 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jul 8, 3:28 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 328 PM CDT FRI JUL 8 2011 ...SUMMER HEAT BUILDING FOR THE REGION GOING FORWARD... .DISCUSSION...SHORT TERM(THROUGH SATURDAY NIGHT) IN SPITE OF RICH PWATS AT NEARLY 2 INCHES ACROSS THE CWFA AND MULTIPLE INTERACTING FEATURES...STORMS JUST DO NOT WANT TO FIRE ACROSS OUR DRY SOILS. THE UPPER LEVEL LOW CENTER OFF THE LA COAST PASSING KLFT-KLCH AREAS NOT STRONG ENOUGH AS YET TO HELP US MUCH N OF I-10. THE HRR...SPC...NAM12 AND LOCAL WRF OUTPUTS TURNING OUT TO BE MUCH OVERDONE WITH RAIN CHANCES UNFORTUNATELY. AS A RESULT...BACKING DOWN POPS TO ISOLATED ONCE AGAIN FOR NEARLY ALL LOCATIONS WITH BEST CHANCES ALONG THE MS/AL BORDER...SO MUCH FOR MESOSCALE MODEL INPUT. UNFORTUNATELY...DRY TRENDS GOING FORWARD DO NOT LOOK TOO PROMISING FOR ANY RELIEF AS HEAT BUILDS. ANY ISOLATED SHRA/TSRA SHOULD DISSIPATE DURING THE EVENING HOURS... BUT ONE OR TWO SHOWERS COULD PERSIST THRU THE NIGHT ACROSS NRN ZONES IN VICINITY OF THE SURFACE TROUGH...AS WELL AS ALONG THE HIGHWAY 84 CORRIDOR WHERE THE DEEPEST MOISTURE WILL BE LOCATED. ON SATURDAY... MID LEVEL HEIGHT RISES AND WARMING ARE EXPECTED TO REALLY GET GOING AS THE UPPER LOW TO OUR SOUTH DRIFTS INTO TX...AND THE UPPER RIDGE BUILDS EWD FROM THE PLAINS TOWARD THE MID SOUTH. AFTERNOON TEMPS WILL BE IN THE RISE AS A RESULT WITH MOST AREAS RISING INTO THE UPPER 90S BY MID AFTERNOON FOR SEVERAL CONSECUTIVE DAYS. HEAT STRESS LEVELS WILL ALSO BE ON THE RISE FOR THE SECOND HALF OF THE WEEKEND WITH SHORTER NIGHT TIME RECOVERY PERIODS KICKING IN AS WELL. HEAT ADVISORY CRITERIA WILL BE CLOSELY WATCHED AND ADDITIONAL STATEMENTS APPEARING MUCH MORE CERTAIN TO BE NEEDED. DRY AND WARM GUIDANCE WILL NOT BE ADJUSTED MUCH AT THIS POINT THROUGH SATURDAY NIGHT. /40/ LONGER TERM...SUNDAY THROUGH FRIDAY...MEDIUM RANGE MODELS AND ENSEMBLES AGREE THAT A PERIOD OF HOT AND HUMID WEATHER WITH LOW RAIN CHANCES WILL START SUNDAY AS THE 590DM MID LEVEL HIGH OVER THE SOUTHERN PLAINS SHIFTS EAST AND STRENGTHENS OVER OUR REGION. MODEL CONSENSUS HAS A 594DM HIGH CENTERED OVER THE MISSOURI BOOTHEEL BY SUNDAY EVENING. THE ECMWF MAINTAINS THIS LOCATION OF THE CENTER THROUGH FRIDAY BUT WEAKENS THE HIGH SLIGHTLY WEDNESDAY INTO THURSDAY BEFORE STRENGTHENING IT AGAIN AND A LITTLE FARTHER NORTH FRIDAY. THE GFS AND ENSEMBLES MAINTAIN THE HIGH THROUGH TUESDAY THEN SLOWLY WEAKENS AND SHIFTS THE CENTER BACK TO THE WEST THROUGH FRIDAY. OUR 925MB AND 850MB TEMPS OF 28-29C AND 21-22C SUNDAY AFTERNOON ARE EXPECTED TO INCREASE TO 29-30C AND 22-23C BY TUESDAY AFTERNOON RESPECTIVELY AND CONTINUE THROUGH WEDNESDAY BEFORE COOLING SOME THURSDAY AND FRIDAY. THIS WILL CONTRIBUTE TO HIGHS IN THE UPPER 90S SUNDAY AND NEAR THE CENTURY MARK FOR MANY LOCATIONS MONDAY THROUGH WEDNESDAY. THIS HEAT WILL COMBINE WITH A RATHER MOIST AIRMASS OVER THE REGION THROUGH THE PERIOD. PWS ARE EXPECTED TO BE NEAR TWO INCHES SUNDAY AFTERNOON AND CONTINUE NEAR TWO INCHES THROUGH THURSDAY WITH AN INCREASE TO TWO AND A QUARTER INCHES SLATED FOR FRIDAY. SURFACE DEW POINTS MAY MIX INTO THE 60S DURING THE HOTTEST PART OF THE AFTERNOON BUT RECOVER THE THE LOW TO MID 70S THE REMAINDER OF THE TIME. HEAT INDEX VALUES LOOK TO TOP OUT BETWEEN 105 AND 110 EACH AFTERNOON. GUIDANCE LOWS CONTINUE TO SUGGEST ABOVE NORMAL READINGS BOTTOMING OUT BRIEFLY ABOVE 75 DEGREES AT MANY LOCATIONS EACH MORNING TUESDAY THROUGH FRIDAY PROVIDING LITTLE RELIEF FROM THE DAYTIME HEAT. A HEAT ADVISORY WILL LIKELY BE NEEDED FOR PORTIONS OF THE AREA SUNDAY AND THE WHOLE AREA MONDAY THROUGH AT LEAST MID WEEK. WITH SUCH HEAT AND MOISTURE IN PLACE AN ISOLATED SHOWER OR THUNDERSTORM WILL BE HARD TO RULE OUT DESPITE THE HIGH PRESSURE OVER THE REGION. WITH THE SURFACE RIDGE AXIS CONTINUING ACROSS THE NORTHERN GULF PROVIDING A LIGHT ON SHORE FLOW THROUGH THE PERIOD...HIGHEST POPS WILL BE CARRIED IN OUR SOUTHERN ZONES DUE TO THE SEA BREEZE. /22/ && .AVIATION...VFR CONDITIONS ONGOING FOR THE NEXT 24 HOURS. THERE COULD STILL BE AN ISOLATED SHOWER/STORM THIS AFTERNOON BUT LOOKS LIKE THIS COULD BE LATER OR MAY NOT DEVELOP AT ALL. NO FOG/CIG IMPACTS EXPECTED. SFC WINDS THIS AFTN WILL REMAIN OUT OF THE WEST AROUND 5-10KTS. WINDS WILL REMAIN LIGHT TO CALM TONIGHT. THERE COULD BE SOME PATCHY LIGHT FOG TONIGHT BUT NOTHING WIDESPREAD OR DENSE EXPECTED. WHAT FOG DEVELOPS WILL DISSPIATED BY 12-13Z SATURDAY. /28/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 73 97 75 99 / 23 21 10 18 MERIDIAN 72 97 73 98 / 32 22 10 22 VICKSBURG 74 96 74 99 / 17 20 10 15 HATTIESBURG 75 97 76 99 / 25 47 23 30 NATCHEZ 74 94 74 95 / 20 38 20 19 GREENVILLE 75 97 76 99 / 25 13 10 13 GREENWOOD 73 97 74 99 / 18 14 10 14 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Jul 8, 2:28 PM CDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 228 PM CDT FRI JUL 8 2011 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 091930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 228 PM CDT FRI JUL 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SATURDAY HEAT WILL BE BUILDING BACK OVER THE AREA BEGINNING SATURDAY. AFTERNOON TEMPERATURES WILL APPROACH THE UPPER 90S AND...COMBINING WITH HIGH HUMIDITY...HEAT INDICES WILL APPROACH 105 DEGREES ESPECIALLY ACROSS THE DELTA REGION. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY HEAT AND HUMIDITY WILL CONTINUE TO BUILD OVER THE AREA SUNDAY AND THROUGH AT LEAST THURSDAY. AFTERNOON HEAT INDEX VALUES BETWEEN 105 AND 108 CAN BE EXPECTED OVER THE AREA SUNDAY. HIGHER HEAT INDEX VALUES BETWEEN 105 AND 110 WILL BE POSSIBLE OVER THE WHOLE OUTLOOK AREA MONDAY THROUGH THURSDAY AFTERNOONS. OVERNIGHT LOWS IN THE MIDDLE 70S AT MOST LOCATIONS WILL OFFER LITTLE RELIEF FROM THE OPPRESSIVE DAYTIME HEAT. PRECAUTIONS SHOULD BE TAKEN TO MINIMIZE EXPOSURE TO THE HEAT SUNDAY THROUGH THURSDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 28
In the hours before
Special weather statement, Jul 8, 5:45 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1045 PM GMT FRI JUL 8 2011
MSZ018-019-025-034-082315-
WASHINGTON MS-SUNFLOWER MS-LEFLORE MS-BOLIVAR MS-
545 PM CDT FRI JUL 8 2011
...STRONG STORMS DEVELOPING BETWEEN GREENVILLE AND GREENWOOD...
A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 7 MILES NORTHWEST
OF HOLLY RIDGE TO 7 MILES NORTHWEST OF ITTA BENA AT 545 PM
CDT...MOVING SOUTHEAST AT 15 MPH.
PEOPLE IN SOUTH CENTRAL BOLIVAR...CENTRAL LEFLORE...CENTRAL SUNFLOWER
AND NORTHEASTERN WASHINGTON COUNTIES SHOULD MONITOR THESE STORMS
CLOSELY.
LAT...LON 3348 9010 3346 9010 3346 9014 3344 9014
3338 9067 3356 9099 3364 9036
TIME...MOT...LOC 2245Z 306DEG 15KT 3352 9079 3357 9037
EECSpecial weather statement, Jul 8, 6:13 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 613 PM CDT FRI JUL 8 2011 ARZ074-075-LAZ007-082340- ASHLEY AR-CHICOT AR-MOREHOUSE LA- 613 PM CDT FRI JUL 8 2011 ...STRONG THUNDERSTORMS MOVING ACROSS ASHLEY AND CHICOT COUNTIES... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHWEST OF PORTLAND AT 612 PM CDT...MOVING SOUTHEAST AT 20 MPH. PEOPLE IN CHICOT AND EASTERN ASHLEY COUNTIES...AND NORTHEASTERN MOREHOUSE PARISH SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3321 9114 3284 9173 3322 9178 3344 9132 TIME...MOT...LOC 2312Z 333DEG 17KT 3318 9155 DL
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 5:45 PM CDT | Special Weather Statement | JAN | Leflore, Sunflower | 30 min |
| Jul 8, 6:05 PM CDT | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 40 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.